Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Vaginal break out after using Mirena IUD

Resolved Question:

So I decided to get the mirena IUD and close to a month after I got it, My vagina starting breaking out and turns out I was positive with Herpes, I could have had it for a while and not even know it, right?? Why does the IUD make me break out so much? I've herd this is common. Should I get the IUD taken out and just go on the pill? I have never had a break out before the IUD, and I didn't have sex for almost a month after it was inserted in me, so there's no way someone could have gave it to me after, so I must have had it before the IUD but never had a break out, should I risk getting it removed and see if the break out routine changes??

Category: Community

Ask Your Own Question

Category: Family Physician-GP
 29 Doctors Online

Hello, I understand your concern. The symptoms that you have described are probably suggestive of a condition known as Bartholin's cyst. Bartholin ‘ s cyst is formed when its duct is blocked either by inflammation or by secretions. It appears as a swelling on the inner side of the junction of the anterior two thirds with the posterior one thirds of the labium major. A small cyst remains asymptomatic, but a larger one bulges across the vaginal introitus and causes dyspareunia that is painful sexual intercourse, discomfort and may get infected when it needs excision or marsupialization. The latter is easy to perform, causes less bleeding and retains the function of the gland. In this, an incision is made over the cyst, and the epithelial lining is sutured to the skin. The opened end eventually shrinks. You can do sitz bath thrice a day after every motion for 2o minutes and use warm towel compresses to reduce the swelling. Use condoms while doing sex to prevent the spread of infection. An intrauterine device (IUD) is commonly used contraceptive to prevent pregnancy. It is best to get the IUD removed by the doctor carefully using the strings. You can use painkillers like tablet ibuprofen after food twice a day for a week. If the swelling does not subside after a week, you can consult your obg-gyn doctor. Thank you.


Dr. John Monheit
Category: Family Physician-GP
Experience: 
Residecny: North Colorado Family Medicine
Medical School: The Chicago Medical Center
Dr. John Monheit and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news